MAUDE Adverse Event Report: CONMED CORPORATION LIGHTWAVE SUCTION ABLATOR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED CORPORATION LIGHTWAVE SUCTION ABLATOR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number IA-2000-S
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 04/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Visual examination found insulation coating missing from the distal tip of the electrode and the ceramic tip broken off (damaged).Based on the condition of the returned device, it appears the customer may have damaged the electrode tip by unintended contact with another instrument, leading to a dielectric failure of the insulation.This is a technique-dependent device and the most likely cause of this issue is user-related.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution were found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised the following; light wave ablators must only be used in a conductive fluid medium to avoid insulation damage.If any visual defects are noticed in the insulation, or the ceramic/insulation is damaged in any way, stop using the device immediately and replace the device.Do not bury electrode tip and insulator in tissue.A determination for further investigation has been initiated.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The conmed representative reported on behalf of the facility that the ia-2000-s, lightwave suction ablator, broke during an elbow arthroscopy.A piece of plastic detached from the electrode head.The incident occurred at first use of the device.The setting was set at the standard 80.Further information was received stating the piece was not removed from the patient due to its small size (2x1mm).It could not be retrieved through the scope and the doctor could not justify a conversion to an open procedure.The procedure was completed with another of the same device.There was no reported delay this report is being raised based patient injury due to the piece not being retrieved.
 
Additional Manufacturer Narrative
Additional information was recieved on (b)(6) 2019 and was updated with the new information.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
Additional information received: on (b)(6) 2019, new information was received stating the patient involved was a pediatric patient and instead of the reported "single" fragment, multiple fragments were left in the patient.The patient still requires no additional surgical intervention or treatment, however, the patient will be monitored by the surgeon.

Brand Name
LIGHTWAVE SUCTION ABLATOR
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED CORPORATION
525 french road
utica NY 13502 5994
MDR Report Key8613540
Report Number1320894-2019-00179
Device Sequence Number1729526
Product Code GEI
UDI-Device Identifier10845854040348
UDI-Public(01)10845854040348(17)230410(30)1(10)201804111
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K083281
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/10/2023
Device Catalogue NumberIA-2000-S
Device Lot Number201804111
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2019
Initial Date Received by Manufacturer 04/23/2019
Supplement Date Received by Manufacturer05/21/2019
Initial Report FDA Received Date05/15/2019
Supplement Report FDA Received Date05/23/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;